Thursday, April 15, 2010

Modus operandi

Remeron is what the pdoc prescribed today. Another one of those drugs that he tried as a replacement for Seroquel since it supposedly makes people incredibly drowsy. Didn't do that for me, but I guess this time he's hoping that it, combined with raising the Seroquel to 300 mgs (if I can ever convince myself to swallow that high of a dose of the toxic, addictive stuff) will knock me out.

I was in & out of his office in less than 10 minutes, which was great for my anxiety because I was about ready to pass out from the horrific panic attack I was having. The short visit however helped further solidify the voice inside's stance that my pdoc can't help me, that he really has nothing else to try and that I'm beyond hopeless.


I do understand why he focused solely on the lack of sleep and nothing else this time. When I was at my worst in 2004, I was in the same sort of sleep pattern. Going days without sleep, followed by days of nothing but sleep. He's seen where that eventually led and it wasn't pretty. We both know it's a miracle I came out of that alive.


Parred down, everything right now needs to remain parred down. Small, precise focuses need to be the modus operandi. Instead of focusing on depression or bipolar or anxiety, focus on the sleep issues which exacerbate all three. Do not set goals for therapy, concentrate on merely getting through today without doing any damage. Try to ignore the ticking time bomb in my head, because I know that detonation is at least two months away. If I do nothing more than get out of bed and eat something, at least I'm still heading in the right direction.

4 Comments:

Blogger Matthew Isaacson said...

I know what you mean with the sleep thing. My therapist says that sleep is one of the most important things for mental health, coming even before nutrition. Good luck with it. I hope you find some rest.

1:52 PM, April 15, 2010  
Blogger Wandering Coyote said...

Remeron didn't make me drowsy, so I always had to take one (sometimes two) sleeping medications with it. The thing with Remeron, though, at least in my case, is that it caused me ridiculous sugar cravings. Like - RIDICULOUS. So, just be aware of that. I hope your doctor mentioned that to you because my sugar cravings were so intense at times I thought I would lose it.

10:45 PM, April 15, 2010  
Blogger Dr. Deb said...

Small, managable things are top of my list personally and professionally.

Top of the list, is sleep. Restorative rest. Here's to wishing you some of that.

7:22 PM, April 16, 2010  
Blogger Sairs said...

I hope you get some sleep too. I think about my dose of seroquel, 800mg and the 500mg lithium and it makes me feel like a freak when I read other people's doses. I guess the main thing is it mostly works. When I say mostly, sometimes I still can't get to sleep and have to take something extra for sleep. I hope do find sleep, as when I don't sleep I am also a ticking time bomb.
Sarah

4:46 PM, April 17, 2010  

Post a Comment

<< Home